MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACC STD 125MM 5 CBL TROCH GRIP; CERCLAGE, FIXATION

SMITH & NEPHEW, INC. ACC STD 125MM 5 CBL TROCH GRIP; CERCLAGE, FIXATION
Catalog Number 71340011
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the patient's trochanteric region and greater trochanter was completely ununited.The cables and claw were removed.The trochanteric nonunion was fixed by reapproximating the greater trochanter in the appropriate position and placing a new cable claw construct in the appropriate position.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A complaint history review revealed no additional complaints for the associated batch.The clinical/medical team concluded unable to rule out the malpositioned prosthesis, leg-length discrepancy, ¿infection treatments¿, and continued motion along with the patient¿s comorbidities as likely contributing factors to the reported non-union of the trochanteric region/gt.However, without the supporting operative reports, lab/pathology results, imaging, and/or the analysis of the explanted components, the root cause cannot be determined and a causal relationship with the cables cannot be confirmed.The patient impact beyond the reported non-union, left hip revision left trochanteric/gt orif and expected post-op convalescence cannot be determined.No further medical assessment is warranted at this time.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
ACC STD 125MM 5 CBL TROCH GRIP
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7808613
Report Number1020279-2018-01606
Device Sequence Number16407232
Product Code JDQ
UDI-Device Identifier03596010485809
UDI-Public03596010485809
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K031162
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71340011
Device Lot Number17HSM0052
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;